Alert archive / Montana / Red Flag Warnings in 2017
Red Flag Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Jul 4, 2017, 7:04 PM MDT for 12 counties in Montana. It took effect at Jul 5, 2017, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2017, 7:04 PM MDT (01:04 UTC)
- In effect from
- Jul 5, 2017, 12:00 PM MDT
- Expired
- Jul 5, 2017, 8:26 PM MDT
- In force
- 8 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 3034 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
256 WWUS85 KGGW 050104 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 704 PM MDT Tue Jul 4 2017 ...CRITICAL FIRE WEATHER CONDITIONS RETURNING FOR WEDNESDAY... .The regional weather pattern continues to trap a large ridge of high pressure across most of the western US states. That influence has easily spread northward through NE Montana. Hot and dry conditions will combine with gusty winds through part of Wednesday. MTZ120-122-134>137-051315- /O.NEW.KGGW.FW.W.0004.170705T1800Z-170706T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 704 PM MDT Tue Jul 4 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 120...122...134... 135...136 AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for low humidity and gusty winds...which is in effect from noon to 9 PM MDT Wednesday. * AFFECTED AREA...Fire Weather Zones 120...122...134...135... 136 and 137. * WINDS...Northwest 5 to 15 mph with gusts up to 25 mph. * TIMING...Wednesday from Noon to 9 PM. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the lower 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
3 follow-up statements
184 WWUS85 KGGW 050937 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 337 AM MDT Wed Jul 5 2017 ...CRITICAL FIRE WEATHER CONDITIONS FOR TODAY... .Hot and dry conditions will continue today. A weak boundary will cross the region this afternoon with winds turning from southeast to northwest, with some stronger gusts possible just behind the wind shift. MTZ120-122-134>137-060300- /O.CON.KGGW.FW.W.0004.170705T1800Z-170706T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 337 AM MDT Wed Jul 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... * AFFECTED AREA...Fire Weather Zones 120...122...134...135... 136 and 137. * WINDS...Northwest 10 to 15 mph with gusts up to 25 mph. * TIMING...Today from Noon to 9 PM. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the mid 90s to near 100 PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
202 WWUS85 KGGW 052029 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 229 PM MDT Wed Jul 5 2017 MTZ120-122-134>137-060300- /O.CON.KGGW.FW.W.0004.000000T0000Z-170706T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 229 PM MDT Wed Jul 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 120...122... 134...135...136 AND 137... * AFFECTED AREA...Fire Weather Zones 120...122...134...135... 136 and 137. * WINDS...Northwest 10 to 15 mph with gusts up to 30 mph. * TIMING...UNTIL 9 PM. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Potential for erratic fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
557 WWUS85 KGGW 060226 AAB RFWGGW URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Glasgow MT 826 PM MDT Wed Jul 5 2017 ...FIRE WEATHER CONDITIONS IMPROVING TONIGHT... MTZ120-122-134>137-060330- /O.CAN.KGGW.FW.W.0004.000000T0000Z-170706T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 826 PM MDT Wed Jul 5 2017 ...RED FLAG WARNING IS CANCELLED FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... The National Weather Service in Glasgow has cancelled the Red Flag Warning. Even though dry fuels continue to pose a problem, winds have diminished and humidity has recovered enough to no longer warrant the need for a Red Flag Warning tonight. It should also be noted, however, that with fire weather conditions slightly improved for tomorrow, that borderline breezy winds and low humidity may cause a little concern for fire weather zone 136. Conditions will be monitored closely. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jul 4, 2:29 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 4, 2:29 PM MDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 229 PM MDT Tue Jul 4 2017 .SHORT TERM...for northeast Montana...tonight through Thu... Cool front has stalled out and is washing out over eastern Montana this afternoon. It brought slightly cooler or less hot readings today but also brought in higher dewpoint/humid air from eastern Sask to mainly the eastern zones. Some cumulus clouds have developed but not anything impressive. Attention then turns to Wednesday. Weak surface low will cross the area with west winds increasing and generating breezy conditions with low humidities. A Red Flag Warning will be issued. In the meantime, tonight will be quiet with clear skies and light east to southeast winds. Temps will be about 10 degrees above normal. TFJ .LONG TERM...Thu night through Tue... Latest model output continues to show a large ridge over the western portions of Canada and the CONUS, with a closed low off the coast of British Columbia in the Gulf of Alaska. Expect no relief from the hot weather as the ridge dominates our weather pattern over most of the extended period, and high temperatures will be in the 90s most of this time. Latest models seem to indicate a slower progression of the closed low than previously indicated, with it now moving inland over the weekend. This will delay the arrival of the shortwave disturbance riding the ridge until Sunday or Monday for northeast Montana, assuming this pattern persists. With little confidence regarding precip over this period, left pops low for now. Hickford Previous Discussion... Synoptic Setup: Wednesday night begins with a large area of hot high pressure covering the western half of the CONUS. Ridge spurs jut out from here over South Dakota and into the Upper Mississippi Valley and up into British Columbia and Yukon Territory through the Rockies. A large closed low lies off the coast of British Columbia and into the Gulf of Alaska. Wednesday night through Friday night: CLosed low will move inland slowly. This will nudge the ridge spur over British Columbia toward the high plains of Canada and the northern CONUS. 850 mb temperatures will rise from the mid 20*C to the lower 30*C. expect conditions to be dry with increasing temperatures at the surface. Saturday through Monday: Ridge spur moves across the region before toppling over into the Dakotas. Daytime highs will be marked with possibilities of 100s or greater. Nighttime lows may also have a difficult time recovering. Monday night onward: While the ridge spur will translate east and conditions will become zonal... northern Montana will still remain of the the top of the hot high pressure to the south which may preclude much relief or prevent pacific moisture from reaching the ground as it passes through. Models are also having trouble lining up with any confidence during these periods. GAH && .AVIATION... Expect VFR conditions as high pressure will bring clear skies and dry weather to the area, although heat may limit takeoff ability tomorrow afternoon. Winds will become easterly tonight at 5 to 15 kts, then gradually swing to the west northwest in the morning and increase to 10 to 15 kts in the afternoon. Hickford && .FIRE WEATHER... Surface low pressure will traverse across eastern Montana early Wednesday which will increase west winds. A cold front will approach the area which will create compressional warming ahead of it. Winds increase from the NW into the afternoon then diminish during the evening. The compressional warming will lower humidity into the teens across most areas, with spots in zones 136 and 137 near 10%. The cold front will pass south through the area during the evening allowing for some humidity recovery. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 9 PM MDT Wednesday for MTZ120-122-134>137. && weather.gov/glasgow
Hazardous weather outlook, Jul 4, 2:59 PM MDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Glasgow MT 259 PM MDT Tue Jul 4 2017 MTZ016>027-059>062-052100- Central and Southeast Phillips-Central and Southern Valley- Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone- Richland-Dawson-Prairie-Wibaux-Northern Phillips- Southwest Phillips-Northern Valley-Eastern Roosevelt- 259 PM MDT Tue Jul 4 2017 This Hazardous Weather Outlook is for portions of northeast Montana. .DAY ONE...This Afternoon and Tonight The probability is low for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Red Flag Warning is in effect from noon Wednesday until 9 pm. Hot and dry conditions will continue through this weekend. Temperatures will be in the 90s to near 100 at times. This will increase the possibility for heat related illnesses. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:00 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 5 hr |
Nearby
Red Flag Warnings in Montana, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.